Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 33, NWS Wichita, KS

March 29, 2012Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 29, 2012, 10:29 PM CDT for Butler County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2012, 10:29 PM CDT (03:29 UTC)
Expired
Mar 29, 2012, 11:13 PM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Butler County, KS

The radar

The Wichita radar (KICT), 52 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 5:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 3.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS53 KICT 300329
SVRICT
KSC015-300430-
/O.NEW.KICT.SV.W.0033.120330T0329Z-120330T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT THU MAR 29 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1130 PM CDT

* AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF TOWANDA...OR 12
  MILES SOUTHWEST OF EL DORADO...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...TOWANDA...AUGUSTA...LEON AND EL DORADO LAKE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 55 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3787 9668 3765 9671 3762 9715 3782 9715
TIME...MOT...LOC 0329Z 269DEG 15KT 3774 9702
WIND...HAIL <50MPH 1.00IN

$$

KETCHAM
3 follow-up statements
837 
WWUS53 KICT 300342
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1042 PM CDT THU MAR 29 2012

KSC015-300430-
/O.CON.KICT.SV.W.0033.000000T0000Z-120330T0430Z/
BUTLER KS-
1042 PM CDT THU MAR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BUTLER
COUNTY UNTIL 1130 PM CDT...

AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR AUGUSTA...OR 8 MILES SOUTHWEST OF
EL DORADO...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EL DORADO...LEON AND EL DORADO LAKE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 55 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3787 9668 3765 9671 3762 9715 3782 9715
TIME...MOT...LOC 0342Z 269DEG 15KT 3774 9695
WIND...HAIL <50MPH 1.00IN

$$

SMITH
514 
WWUS53 KICT 300404
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1104 PM CDT THU MAR 29 2012

KSC015-300430-
/O.CON.KICT.SV.W.0033.000000T0000Z-120330T0430Z/
BUTLER KS-
1104 PM CDT THU MAR 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BUTLER
COUNTY UNTIL 1130 PM CDT...

AT 1101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF LEON...OR 6 MILES
SOUTH OF EL DORADO...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEON AND EL DORADO LAKE.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 65 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3763 9706 3784 9695 3787 9668 3765 9671
TIME...MOT...LOC 0405Z 269DEG 15KT 3774 9683
WIND...HAIL <50MPH 1.00IN

$$

KETCHAM
608 
WWUS53 KICT 300413
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1113 PM CDT THU MAR 29 2012

KSC015-300423-
/O.CAN.KICT.SV.W.0033.000000T0000Z-120330T0430Z/
BUTLER KS-
1113 PM CDT THU MAR 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUTLER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3763 9706 3784 9695 3787 9668 3765 9671
TIME...MOT...LOC 0413Z 269DEG 15KT 3774 9679

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:15 PM CDT, 14 minutes earlier.

Area forecast discussion, Mar 29, 10:15 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1015 PM CDT THU MAR 29 2012

.UPDATE...

WITH SVR TSRA FESTERING OVER PART OF SC KS HAVE EXTENDED SVR #116 TIL
MID-NGT OVER ALL OF SC KS. AREAL COVERAGE REMAINS LIMITED TO SEDGWICK
& BUTLER COUNTIES BUT THE PERSISTENT NATURE DICTATES ERRING ON SIDE OF
CAUTION...THUS THE 2-HOUR EXTENSION. REMAINDER OF FCST IS UNCHANGED.

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
TERMINAL CONTINUING TO DRAW GREATEST ATTENTION IS KICT WHERE SVR TSRA
CLUSTER CONTINUES TO FESTER. AREAL COVERAGE SLOWLY DECREASING SO WILL
LIKELY ASSIGN "VCTS" TO KICT WHEN TAF IS ISSUED. OTHERWISE VFR CIGS &
VSBYS TO PREVAIL OVER ALL 5 TERMINALS THROUGHOUT 03/06Z TAF CYCLE.

&&

.PREV DISCUSSION... /ISSUED 905 PM CDT THU MAR 29 2012/

UPDATE...

AS WAS CASE LAST NIGHT WHEN A SVR TSRA STALLED OVER GREENWOOD COUNTY A
SINGLE SVR +TSRA HAS SET UP CAMP OVER CNTRL/ERN SEDGWICK COUNTY. WITH
THE CELL REMAINING SITUATED OVER THESE AREAS...FLOODING HAS BECOME AN
INCREASING CONCERN. DOPPLER ESTIMATES ARE THAT 1 TO 3 INCHES HAVE
FALLEN ACROSS NRN SEDGWICK COUNTY & WHILE SOME HAIL CONTAMINATION HAS
OCCURRED...WITH THE CELL DRIFTING VERY SLOWLY EAST...LOCALIZED
FLOODING IS IMMINENET NONE-THE-LESS. AN ADDITIONAL 1 TO 2 INCHES ARE
LIKELY...ESPECIALLY IF THE CELL CONTINUES TO SLOWLY BACKBUILD ACROSS
WRN SEDGWICK COUNTY. NO FLOODING HAS BEEN REPORTED YET. CELLS HAVE
BEEN DEVELOPING OVER SRN BUTLER & WRN COWLEY COUNTIES BUT ARE NOT AS
WELL ORGANIZED.

&&

PREV DISCUSSION... /ISSUED 315 PM CDT THU MAR 29 2012/

DISCUSSION...

LATE THIS AFTERNOON-TONIGHT...
SURFACE-BASED CONVECTIVE INHIBITION SHOULD GRADUALLY DIMINISH WITH
PEAK HEATING LATE THIS AFTERNOON AND WITH THE AID OF MID-LEVEL
COOLING WITH SHORTWAVE TROF COMING OUT OF THE ROCKIES. SCATTERED
THUNDERSTORM DEVELOPMENT LOOKS TO OCCUR IN THE 22Z-01Z TIME FRAME ACROSS
SOUTH CENTRAL KS ALONG FRONTAL CONVERGENCE ZONE. SBCAPE OF 3000 J/KG
AND 25 KT OF DEEP LAYER SHEAR COULD RESULT IN A FEW SEVERE STORMS.
LARGE HAIL/GUSTY WINDS APPEAR TO BE THE PRIMARY THREATS. ACTIVITY
MAY DIMINISH IN INTENSITY/COVERAGE LATER TONIGHT AS THE LOW-LEVEL
JET VEERS TO WEST-NORTHWESTERLY DECREASING LOW-LEVEL CONVERGENCE.
SLIGHTLY COOLER TEMPERATURES EXPECTED TONIGHT IN CENTRAL KS BEHIND
FRONTAL PASSAGE. -JMC

FRIDAY-SUNDAY...A SHORTWAVE TROUGH MOVING OVER THE NORTHERN AND
CENTRAL PLAINS STATES TODAY IS PROGGED TO MOVE EAST OVER THE UPPER
MISSISSIPPI VALLEY AND GREAT LAKES AREA ON FRIDAY. A STABLE
POST-FRONTAL AIRMASS IS ANTICIPATED ACROSS THE CENTRAL PLAINS ON
FRIDAY AND PULLED LOW POPS ANCHORED IN THE SOUTH-SOUTHEAST ZONES.
PREFER THE GFS DEPICTION WITH A STRONG CAPPING INVERSION AND NO
FOCUS FOR DEEP MOIST CONVECTION AS THE DIFFUSE FRONT WEAKENS AND IS
FORCED SOUTH INTO OKLAHOMA. LOW LEVEL SOUTHERLY FLOW WILL RETURN TO
THE CENTRAL PLAINS ON SATURDAY AS THE MID/UPPER RIDGE AMPLIFIES
ACROSS THE CENTRAL CONUS AND ANOTHER SHORTWAVE TROUGH DIGS INTO THE
WEST COAST OF CALIFORNIA. THIS SHOULD RESULT IN CONTINUED MILD
SPRING WEATHER ACROSS THE FORECAST AREA WITH HIGHS REMAINING WELL
ABOVE NORMAL CLIMBING INTO THE LOW 80S SAT. THE H85 THERMAL RIDGE
WILL BUILD OVER THE GREAT PLAINS ON SUNDAY LEADING TO THE WARMEST
DAY OF THE WEEK WITH HIGHS CLIMBING INTO THE UPPER 80S ACROSS MUCH
OF THE AREA. SOME CONCERN FOR AN ISOLATED DIURNALLY DRIVEN LATE
AFTERNOON/EVENING THUNDERSTORM BUT GIVEN THE LACK OF ANY FOCUS
MAINTAINED A DRY FORECAST FOR NOW. THIS PROGRESSIVE SHORTWAVE TROUGH
WILL HELP DRIVE A COLD FRONT ACROSS THE AREA LATE SUNDAY-EARLY
MONDAY AND THE PAST COUPLE OF GFS SOLUTIONS HAVE SHOWED A LESS
PROGRESSIVE SOLUTION WHEN COMPARED TO THE ECMWF. GIVEN THE LACK OF
RUN-TO-RUN CONSISTENCY WILL LEAN TOWARDS THE ECMWF AND CONTINUE WITH
THE MORE PROGRESSIVE FROPA AND LIMITED CHANCES FOR DEEP MOIST
CONVECTION.

MON-THU...MORE SEASONABLE TEMPERATURES ARE ON TAP FOR EARLY NEXT
WEEK BEHIND A STRONG COLD FRONT. MAINTAINED LOW POPS THROUGH EARLY
MON EVENING GIVEN THE UNCERTAINTY BETWEEN THE GFS/ECMWF BUT A MORE
PROGRESSIVE SCENARIO WOULD RESULT IN MORE RAPID CLEARING MON NIGHT.
MID/UPPER RIDGING IS PROGGED TO RETURN THROUGH THE REMAINDER OF THE
WEEK WITH DRY WEATHER CONDITIONS AND A RETURN TO WELL ABOVE NORMAL
TEMPERATURES TOWARD MIDWEEK. -MWM

FIRE WEATHER...
MINIMAL FIRE WEATHER CONCERNS ARE EXPECTED THROUGH EARLY IN THE
WEEKEND BEFORE RISING TEMPERATURES AND INCREASING SOUTHWEST WINDS
ARRIVE ON SUNDAY.  ALTHOUGH GREENUP IS WELL UNDERWAY...CRITICAL FIRE
WEATHER CONDITIONS MAY BE POSSIBLE ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS SUN-MON.

MWM

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

EXPECTING ISOLATED-SCATTERED STORM DEVELOPMENT OVER SOUTH CENTRAL KS
IN THE 22Z-03Z TIME PERIOD...ALONG TRAILING COLD FRONT AND
FRONT/DRYLINE INTERSECTION WHERE LOW-LEVEL CONVERGENCE IS PROGGED.
WILL INCLUDE VCTS AT HUT AND ICT...WITH ONLY CB CLOUD DECK AT SLN
AND CNU. CONVERGENCE WEAKENS LATER OVERNIGHT AS THE LOW-LEVEL JET
VEERS TO WEST-NORTHWESTERLY. THIS SHOULD ALLOW CONVECTION TO
DIMINISH EAST OF THE KS TURNPIKE. WINDS WILL SWITCH TO NORTHWEST BEHIND
FRONT IN CENTRAL KS THIS AFTERNOON...AND IN SOUTHEAST KS LATE
TONIGHT INTO FRIDAY MORNING.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  80  57  82 /  80  10  10  10
HUTCHINSON      54  79  56  83 /  20  10  10   0
NEWTON          57  79  56  81 /  60  10  10   0
ELDORADO        59  80  56  81 /  80  10  10  10
WINFIELD-KWLD   58  80  57  82 /  50  10  10  10
RUSSELL         48  80  53  83 /   0  10   0   0
GREAT BEND      50  80  53  83 /   0  10   0   0
SALINA          52  80  58  85 /  10  10  10   0
MCPHERSON       54  79  57  83 /  20  10  10   0
COFFEYVILLE     60  82  58  84 /  30  10  10  10
CHANUTE         59  80  56  82 /  30  10  10  10
IOLA            59  79  56  82 /  30  10  10  10
PARSONS-KPPF    60  80  56  83 /  30  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 29, 4:42 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
442 PM CDT THU MAR 29 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
442 PM CDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW SEVERE STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND EVENING ACROSS SOUTH CENTRAL KANSAS...BEFORE PUSHING INTO
SOUTHEAST KANSAS OVERNIGHT. ANY STORM THAT DEVELOPS WILL BE
CAPABLE OF PRODUCING LARGE HAIL TO GOLF BALL SIZE AND WIND GUSTS
OF 60 TO 70 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN FROM SUNDAY NIGHT THROUGH
MONDAY AS A COLD FRONT SWEEPS ACROSS THE AREA. STRONG STORMS WILL
BE POSSIBLE WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING FOR LOCATIONS GENERALLY EAST OF A LINE FROM KINGMAN TO MCPHERSON.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Mar 29, 9:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             5 WSW BEL AIRE          37.75N 97.36W
03/29/2012  M2.50 INCH       SEDGWICK           KS   STORM CHASER

            HAIL RANGING FROM ONE INCH TO TENNIS BALL NEAR 34TH AND
            AMIDON

&&

MWM
Local storm report, Mar 29, 9:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
956 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 PM     HAIL             AUGUSTA                 37.69N 96.98W
03/29/2012  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

&&

SGS
Special weather statement, Mar 29, 9:59 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
959 PM CDT THU MAR 29 2012

KSZ083-300330-
SEDGWICK-
959 PM CDT THU MAR 29 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WICHITA MID CONTINENT AIRPORT...OR 6 MILES
WEST OF DOWNTOWN WICHITA...AND MOVING EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3783 9715 3756 9716 3756 9757 3775 9755
TIME...MOT...LOC 0259Z 267DEG 15KT 3766 9743

KETCHAM
Local storm report, Mar 29, 10:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     FLOOD            DOWNTOWN WICHITA        37.69N 97.34W
03/29/2012                   SEDGWICK           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED WATER COVERING OLIVER BETWEEN
            21ST AND 29TH.

&&

SGS
Local storm report, Mar 29, 10:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1008 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TSTM WND GST     JABARA AIRPORT          37.75N 97.22W
03/29/2012  M58 MPH          SEDGWICK           KS   ASOS

&&

HOWERTON
Local storm report, Mar 29, 10:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1014 PM CDT THU MAR 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     FLOOD            2 NE DOWNTOWN WICHITA   37.71N 97.32W
03/29/2012                   SEDGWICK           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED WATER COVERING OLIVER BETWEEN
            21ST AND 29TH.

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 7:25 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick65 min
Mar 29, 8:02 PM CDTSevere Thunderstorm WarningICTSedgwick58 min
Mar 29, 8:30 PM CDTSevere Thunderstorm WarningICTSedgwick60 min
Mar 29, 8:48 PM CDTAreal Flood WarningICTSedgwick5 hr
Mar 29, 8:57 PM CDTSevere Thunderstorm WarningICTSedgwick63 min
Mar 29, 9:24 PM CDTSpecial Weather StatementICTButler36 min
Mar 29, 9:31 PM CDTSevere Thunderstorm WarningICTButler59 min
Mar 29, 9:59 PM CDTSpecial Weather StatementICTSedgwick31 min
Mar 29, 11:17 PM CDTAreal Flood WarningICTButler6 hr
Mar 30, 3:58 AM CDTDense Fog AdvisoryICTBarton, Ellsworth, Lincoln, Rice, Russell6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.